Open During Coronavirus Outbreak
Attorneys Available 24/7
NO RECOVERY, NO FEE
(855) 385-2529

FREE CONSULTATION

Children’s Advil Can Cause Stevens Johnson Syndrome

Children’s Advil Can Cause Stevens Johnson Syndrome Children’s Advil is a popular  over the counter (OTC) pain killer designed for children between the ages of 2 through 11 which has been linked to deadly skin diseases Stevens Johnson Syndrom (SJS) and Toxic Epidermal Necrolysis (TENS).  Advil, along with other ibuprofen based drugs, were first approved by the Food and Drug Administration (FDA) in 1989 for prescription sales and in 1995 for over the counter  use.  It has since been popular in helping treat children for common sicknesses such as the flu, and cold, as well as pain relief. Most parents are unaware that these drugs have the potential to cause their children these serious and often fatal side effects.  Although every drug is required to indicate its potential side effects and dangers.  However, despite repeated efforts by parents to force the FDA to place the potential warnings of Stevens Johnson Syndrome and TENS, companies have resisted placing any such warning, stating that the risk is far too low to warrant any warning. The problem is though, that parents are unknowingly exposing their children to these dangerous diseases.  Parents should have all the information available to them before making a decision on how to best treat their child.  While the risk of Steven Johnsons Syndrome and TENS is low – about 4 cases for every 1 million – the risk is so high and deadly that parents should be warned of its potential.

Symptoms of Stevens Johnson Syndrome

Children’s Advil is part of a class of over-the-counter drugs known as nonsteroidal anti-inflammatory drugs (NSAIDs).  It was initially praised for providing a safer alternative to prescription drugs  because it is less toxic and can be used for a longer period with higher dosage.  While Stevens Johnson Syndrome can be caused by viral infection and some forms of cancer, it is primarily the result of adverse drug reactions from drugs such as Children’s Advil. If your child or a loved one has used Children’s Advil, you should look out for certain symptoms, which could be a precursor to SJS.  Symptoms of SJS include:
  • Flu- like symptoms
  • Skin blisters  and mucous membrane  that develop blisters Rashes
  • Facial and tongue swelling
  • Vision problems
If your child has experienced any complications after using Children’s Advil, do not take any chances.  Seek medical attention immediately.  Children who are affected by Stevens Johnson Syndrome are often treated in intensive care, or in the hospital burn unit

Speak to a Stevens Johnson Syndrome Attorney

The short and long term effects of SJS can be extremely painful.  It is important that you seek immediate medical attention.  If you believe the disease was contracted by a drug such as Children’s Advil, please contact our law office to speak directly to an attorney about your case.  The manufacturers of these drugs may be found liable for your damages.

Leave a Comment

Comment (required)

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

Name (required)
Email (required)
Phone (required)

DTLA Law Group

Free Case Review
Award Winning Service